Jump to content


Photo

Nuvigil And Cataplexy?


  • Please log in to reply
4 replies to this topic

#1 Kayra

Kayra

    Member

  • Members
  • 30 posts
  • Gender:Female
  • Interests:Rock climbing, video games, film stuff, random artsy junk that's fun to do, making costumes.

Posted 14 October 2012 - 12:34 PM

So first off, I'm 21, was diagnonsed a year ago with narcolepsy without cataplexy. My doctor insisted that I get on xyrem so after pushing it through with my insurance 5 months I was on xyrem and continue to do so now. Recently I've started at a new university where I do not have the liberty to take as many naps (I'm in lecture 11am-9pm pretty much no breaks) During the orientation meetings annd presentations before school started I noticed I was dozing off and the xyrem wasn't cutting it for my wakefulness time. Now I was put on nuvigil by my primary since the specialist I was seeing up and left at some point over summer. When I saw a temp specialist he wrote me a prescription for provigil (never went thru due to insurance) but he had mentioned a warning about possible cataplexy happening from the stimulant. At work yesterday for the first time I experienced something strange which has never occured before. It was basically a reverse of getting headspin. I was standing then suddenly my vision went white almost and I just kind of froze there then fell? and caught the table on my arm. It was really strange, I'm not sure if this is what cataplexy is or just straight up fatigue. Input would be appreciated! But yeah has anyone else ever started getting cataplexy after starting on a stimulant?

#2 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,308 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 15 October 2012 - 09:12 AM

So first off, I'm 21, was diagnonsed a year ago with narcolepsy without cataplexy. My doctor insisted that I get on xyrem so after pushing it through with my insurance 5 months I was on xyrem and continue to do so now. Recently I've started at a new university where I do not have the liberty to take as many naps (I'm in lecture 11am-9pm pretty much no breaks) During the orientation meetings annd presentations before school started I noticed I was dozing off and the xyrem wasn't cutting it for my wakefulness time. Now I was put on nuvigil by my primary since the specialist I was seeing up and left at some point over summer. When I saw a temp specialist he wrote me a prescription for provigil (never went thru due to insurance) but he had mentioned a warning about possible cataplexy happening from the stimulant. At work yesterday for the first time I experienced something strange which has never occured before. It was basically a reverse of getting headspin. I was standing then suddenly my vision went white almost and I just kind of froze there then fell? and caught the table on my arm. It was really strange, I'm not sure if this is what cataplexy is or just straight up fatigue. Input would be appreciated! But yeah has anyone else ever started getting cataplexy after starting on a stimulant?


You might wanna get your bp checked. I don't know about the "vigil" drugs, but traditional stimulants can screw with it pretty badly and cause those types of spells. When I started the focalin last week, I had terrible insomnia one night because every time I would lay down, my heart would explode out of my chest.

#3 Kayra

Kayra

    Member

  • Members
  • 30 posts
  • Gender:Female
  • Interests:Rock climbing, video games, film stuff, random artsy junk that's fun to do, making costumes.

Posted 16 October 2012 - 01:15 AM

You might wanna get your bp checked. I don't know about the "vigil" drugs, but traditional stimulants can screw with it pretty badly and cause those types of spells. When I started the focalin last week, I had terrible insomnia one night because every time I would lay down, my heart would explode out of my chest.


The thing was, my bp was checked twice that day, I had two doc apps before going into work and it was healthy. It was so odd.

#4 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,308 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 16 October 2012 - 11:35 AM

The thing was, my bp was checked twice that day, I had two doc apps before going into work and it was healthy. It was so odd.


Did they measure it in different positions? Disorders like POTS and the like can sometimes only be detected they measure your bp while you change position. You also might want to check out Mitral Valve Prolapse. My roommate has similar issues and it turned out that's what was causing some of it.

#5 Kayra

Kayra

    Member

  • Members
  • 30 posts
  • Gender:Female
  • Interests:Rock climbing, video games, film stuff, random artsy junk that's fun to do, making costumes.

Posted 16 October 2012 - 01:31 PM

Did they measure it in different positions? Disorders like POTS and the like can sometimes only be detected they measure your bp while you change position. You also might want to check out Mitral Valve Prolapse. My roommate has similar issues and it turned out that's what was causing some of it.


I'll definitely look into that I suppose I do have fairly low blood pressure so that could be why though I don't think it was always so low and not entirely sure when it changed.